| Catalog Number |
386865 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd us cathena 18gx1.25in straight bc had foreign matter it was reported by customer that a piece of plastic was observed at the tip of the needle and catheter verbatim: a piece of plastic was observed at the tip of the needle and catheter.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
Our quality engineer inspected the 100 samples submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the samples.Analysis of the samples showed silicone visible on the catheter tip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The lubrication process was reviewed.The cannula is lubricated by dipping it into a silicone lube tank.During dipping, low air flow is blown through the cannula to prevent silicone flowing into the cannula.After dipping, the part is raised from the silicone lube tank followed by high pressure air blown through the cannula in combination with an air knife at the cannula bevel to remove the excess silicone.The catheter subassemblies are set together with the needle hub subassembly.The assembled part then goes through a series of processes and is loaded with the needle cover.There could have been silicone accumulated at the surface of the lube tank which might have transferred to the cannula surface during air blowing.After catheter subassemblies are set together with the needle hub subassembly, the excess silicone migrated to the cannula/catheter tip area during transportation or storage.Action has been taken to change the plc logic at the spray lube station so that the safety door can only be opened after spray lube cycle is completed.The cathena procedures will be revised to include performing cleaning on the surface of the lube tank and surrounding areas every shift.